Side effect of cortizone shot
- I had a cortizone shot yesterday for my left shoulder. I was not told about side effects. About 15 minutes after the injection, I began to feel like I was on a bad trip of hard drugs. I have never done hard drugs, but from what I've seen on TV, It sure did feel like it. Good thing my husband was driving. The feeling lasted for about 20 minutes but I never want to feel like that again.
- —Guest angie owens
Surprise side effect
- I had a cortisone shot for chronic inflammation of my sacro-coccygeal joint. Post- injection was painful at site which was expected. The next two days started to feel better and then on the third day I got new aching pain in my lumbar area, glutes and down my thighs plus tingling in my ankles and feet. I'm now 7 days post injection and need NSAID's to function. I'm hoping that this is just a flare up since I'm prone to inflammation anyway and that it will settle down soon. I needed to try the injection since my original pain was so bad anyway.
- —Guest Wendy
Would still have had the cortisone
- I just had my 6th cortisone injection, not for the same problem, but my 6th one in my adult life. I had 2 in my left hip for pain, 2 for a "frozen shoulder"/rotator cuff problem & this is my 1st one - right hip for bursitis. I knew of the possible side effects. I am also an insulin dependent diabetic. I have had 2 episodes of a cortisone "flare" the night after getting the injection. Pain in the surrounding area as well. It is best to put an ice pack on the injection site right after getting the shot. Take an ice pack to the Dr's. Ice keeps cortisone isolated in the area. Also made sure that I had some fast acting regular insulin available as well as my 70/30 insulin. I take ( as much as 10 units) extra of regular insulin & keep close tabs on glucose levels for several days. Cortisone has taken away the pain in ALL of my situations. Be proactive - always look things up on the computer and be ready. Before any procedure, ask questions.
- —Guest Sheryl Davie
- It works wonders would not look back no side affects don't believe all ya read
- —Guest Mel
Cortisone injection for knee pain in hip
- I know this may sound crazy but here goes: 2.5 years ago I had a total knee replacement on my R knee with what I thought was good results for ~8 months but then there was a sharp, nagging pain below my knee(Tibia) that seemed to get worse in time causing me to have not only increased pain but to walk with a limp. I developed pain in my low back and L hip. I went back to my ortho doc numerous times and he said I needed to be patient(which I'm not). This last time I saw him he said that he had had a few folks with the same type of symptoms and found out it was from their hip on the same side as the replacement. He suggested for me to have a cortisone injection to see if it could reduce my knee pain. After canceling the first two times d/t me being a chicken I went through with it yesterday. The R knee pain has dissapated to a 5 out of 10! The hip is sore and I feel flushed and couldn't get to sleep but I am hopeful!!! Albeit I may be facing a total hip replacement in the future.
worst pain i could ever imagine
- I had tennis elbow injury went to see dr yesterday she said steroid injection would help. She was so wrong. Today my pain is horrible worse than before the injection. Not to mention headache and nausea to go along with my horrible pain. Are these doctors educated enough and are of possible side affects. Never again would i get another shot.Get fully informed before you are given a cortisone shot!!!
- —Guest christine
Never ever ever ever ever again....
- I had cortisone injections in my feet for plantar faciitis back in the summer of 2006. It was one of the most painful things I have ever had done. They gave me some statistics about reactions and told me that I could go back to work, so I did. Within 2 hours I had to go home and CRAWL into the house. The bottom of my feet had swelled up and looked like half of a tennis ball under the skin!! I was like that for 2 days! I called them and they told me that it was a rare reaction and to use ibuprofen and ice it. I was pain free for 2 weeks and now have more pain than ever. My plantar facia has deteriorated because of the cortisone. Someone told me that I may have actually been given a bad batch and I should find out more about the batch of cortisone I was given and research it. I am now looking at release surgery. I have also developed tarsal tunnel syndrome. Never ever ever again!!
- —Guest Guest
- Had a shot for my neuroma yesterday. Husband looked at me and reacted to my bright red mask on my face. I am fighting a headache despite taking asprin for it. Not told of any reaction to expect. Appreviate this website info as it let's me know I am not the only one.
- —Guest Kathleen
Effects of cortisone shot
- I had one I my knee oh my god felt so good, I knew it was temporary but I had no pain for several weeks, then it wore off:(! Had partial knee surgery both went well slow healing!
- —Guest Vicki Thomas
Sunburn, High Glucose and Pain
- I've had cortisone shots before in my hands and lower back with no adverse side effects. This time I had injections in my left shoulder. It's been 3 days of horror so far with high glucose levels (I was warned) but nothing really keeps it under control and I was perfect before. Also got the "sunburn" on the left side of my face - it's awful and the doctor never said one word about side effects except for the glucose. Also have more shoulder pain than ever at the moment. Thanks for your website, it helps reading other patients' issues more than my doctor ever did. When I called in today I was told that if symptoms persist I'll then have to see on of my specialists on Monday. Am not sure this shot was worth the aggravation.
- —Guest George
If only I had known...
- I was diagnosed with bursitis in my scapula about 13 years ago. One of the treatments was a cortisone shot. After discussing the potential side effects with my ortho and my nurse from my insurance carrier, I got the shot. The pain decreased (minimally but notable none the less) after the shot. Unfortunately for me, my blood glucose went sky high for about a week. I am a Type 1 diabetic and have been for about 38 years. I was told there might be an increase in my blood glucose, so be mindful of that... An increase was an understatement! My glucose rose to over 500 mg/dl and insulin shots did nothing to stabilize it.on the 5th day, I was preparing to go to the ER and I noted it started to decrease. Now I had fears of crashing because of all the insulin I had on board. Had I known the real extent to which my blood sugar could rise, I would NOT have had the injection.
- Had cortisone shot in my knee as the first course (and hopefully lasting) of action to relieve the arthritis pain. The doctor was hopeful that it would provide 3-6 months of relief or more. Had the injection on a Monday morning. Had insomnia for 2 nights, but no pain those 2 days. Finally slept well Weds night, but woke up with a lot of knee pain. No other side effects, but now my knee hurts more than it did prior to getting the shot. I didn't know that was a possibility. I thought it would either work, or it wouldn't.
- —Guest LBC
- I can't tell you all how grateful I am that I found this forum! I thought something was wrong with me. Had terrible pains in my hip, through my pelvic region and down my thigh and onto the front of my shin. My doc sent me for X-rays for my hip and finally an MRI. Also sent me for a transvaginal sonogram just to be safe. If course it's bursitis and I'm speculating it may have affected my pelvic region as well. Went to the Ortho for the cortisone injection. He was fantastic and I hardly felt it, so I was lucky in that way. However, he did not mention any side affects. Within days I had what looked like a sunburn on my face and neck. Then I experienced pain in some of the other joints in my body which was a mystery to me. The scariest of all was the spotting that I found when I went to the bathroom. I had no idea. I'm post menopausal so between the cramping and the spotting I researched every cancer. Fortunately I found this site and can relax.
- —Guest Fay
Never, Never, NEVER again!!!
- Went to doc for tennis elbow. Sent me to orthopedic. I just wanted a brace to hold my wrist still, to rest my arm (has worked before). He insisted a cortisone shot was what I needed and he "has done a million of them". Never mentioned side effects...Especially not the "Cortisone Flare" I was about to experience! 24 hours after the fairly painless shot, I had EXCRUCIATING pain...Thankfully it was short lived as the web said...but it felt like forever while it lasted(I learned about this all by having to Google it, not from my doc...thanks, Doc.) At least, if he had warned me this could happen, I would have been...a little bit more prepared.
- —Guest Hurtin' Mama
I knew side effects but...
- I only knew the side effects because I had seen my mother experience them and my sister to some degree, but I did not realize how bad they could be. My heart has been pounding, I have been depressed and my face has been flushing. It feels very hot. But, I'm hoping the shot in my knee will last a long time as it does feel so much better! Hopefully the side effects won't last much longer. It's only the second day now. If it helps for a long time and the side effects subside soon, I think I would have the shot again.
- —Guest Lclark